MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 2-L 16 GA X 27-1/2 IN (70 CM); CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PICC SET: 2-L 16 GA X 27-1/2 IN (70 CM); CATHETER, INTRAVASCULAR, THER
Catalog Number PS-01672
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "the procedure of passing a peripheral insertion central catheter - picc to the patient is performed, when performing the procedure, they observe that there is no blood return, they evaluate the catheter positioning, without finding any eventuality, when no return is obtained, they remove it and try with another catheter with which they obtain immediate return, the extracted catheter is tested for permeability, finding an unusual resistance, it is necessary to make much force to the embolus and the amount that passes is minimal.This event implied the double puncture of the patient.The patient was reported as fine post the procedure with no harm reported." associated complaints: 9680794-2024-01205, 9680794-2024-01203.
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided two photos for analysis.The customer photos displayed the front and back of the reported kit.No obvious defects or anomalies were observed on the pictured catheter within the kit.Therefore, the complaint of a blocked or defective catheter was not able to be confirmed by the photo.Additionally, a complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit informs the user, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture." without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "the procedure of passing a peripheral insertion central catheter - picc to the patient is performed, when performing the procedure, they observe that there is no blood return, they evaluate the catheter positioning, without finding any eventuality, when no return is obtained, they remove it and try with another catheter with which they obtain immediate return, the extracted catheter is tested for permeability, finding an unusual resistance, it is necessary to make much force to the embolus and the amount that passes is minimal.This event implied the double puncture of the patient.The patient was reported as fine post the procedure with no harm reported." associated complaints 9680794-2024-01205, 9680794-2024-01203 and 9680794-2024-01200.

Brand Name
ARROW PICC SET: 2-L 16 GA X 27-1/2 IN (70 CM)
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20853123
Report Number9680794-2024-01200
Device Sequence Number8100314
Product Code LJS
UDI-Device Identifier00801902095848
UDI-Public(01)00801902095848(11)240617(17)250831(10)14F24F0066(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberPS-01672
Device Lot Number14F24F0066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexMale